Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 5, NWS Omaha, NE

February 16, 20078 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Feb 16, 2007, 4:19 AM CST for 8 counties in Nebraska. It took effect at Feb 16, 2007, 3:00 PM CST. It was in force for 24 min.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 4:19 AM CST (10:19 UTC)
In effect from
Feb 16, 2007, 3:00 PM CST
Expired
Feb 16, 2007, 3:24 PM CST
In force
24 min
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Colfax County, NE, Cuming County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE

The radar

The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 161019
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
419 AM CST FRI FEB 16 2007

...VERY WINDY CONDITIONS EXPECTED LATER TODAY...

.A FAST MOVING ALBERTA CLIPPER SYSTEM WILL PLUNGE INTO THE REGION
THIS AFTERNOON AND TONIGHT. SOUTHWEST WINDS TODAY WILL SWITCH TO
THE NORTHWEST BY LATE AFTERNOON OR EARLY EVENING...AND INCREASE
INTO THE 25 TO 35 MPH RANGE...WITH GUSTS OVER 40 MPH. LIGHT SNOW
IS ALSO POSSIBLE...BUT THE HIGHEST SNOW AMOUNTS WILL FALL
NORTHEAST OF THE AREA.

NEZ016-017-030>033-042-043-161830-
/O.NEW.KOAX.WI.Y.0005.070216T2100Z-070217T0600Z/
ANTELOPE-PIERCE-BOONE-MADISON-STANTON-CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...NELIGH...PIERCE...ALBION...NORFOLK...
STANTON...WEST POINT...COLUMBUS...SCHUYLER
419 AM CST FRI FEB 16 2007

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

SOUTHWEST WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE TO ABOVE
30 MPH AT TIMES LATE THIS AFTERNOON AND EVENING. WIND GUSTS OVER 40
MPH ARE LIKELY THROUGH AT LEAST MIDNIGHT. LIGHT SNOW MAY ACCOMPANY
THE STRONG WINDS...WITH AN INCH OR SO OF SNOW POSSIBLE. SOME AREAS
OF BLOWING SNOW COULD DROP VISIBILITIES TO A MILE AT TIMES THIS
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KOAX 161732
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1132 AM CST FRI FEB 16 2007

...VERY WINDY CONDITIONS EXPECTED LATE THIS AFTERNOON AND
TONIGHT...

.A FAST MOVING ALBERTA CLIPPER SYSTEM WILL PLUNGE INTO THE REGION
THIS AFTERNOON AND TONIGHT. SOUTHWEST WINDS WILL TURN TO THE
NORTHWEST BY LATE AFTERNOON OR EARLY EVENING...AND INCREASE INTO
THE 25 TO 35 MPH RANGE...WITH GUSTS OVER 40 MPH. LIGHT SNOW IS
ALSO POSSIBLE.

NEZ016-017-030>033-042-043-170145-
/O.CON.KOAX.WI.Y.0005.070216T2100Z-070217T0600Z/
ANTELOPE-PIERCE-BOONE-MADISON-STANTON-CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...NELIGH...PIERCE...ALBION...NORFOLK...
STANTON...WEST POINT...COLUMBUS...SCHUYLER
1132 AM CST FRI FEB 16 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

SOUTHWEST WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE TO
GREATER THAN 30 MPH AT TIMES LATE THIS AFTERNOON AND EVENING. WIND
GUSTS OVER 40 MPH ARE LIKELY THROUGH AT LEAST MIDNIGHT. LIGHT SNOW
MAY ACCOMPANY THE STRONG WINDS...WITH AN INCH OR SO OF SNOW
POSSIBLE. SOME AREAS OF BLOWING SNOW COULD DROP VISIBILITIES TO
A MILE AT TIMES THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KOAX 162124
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
324 PM CST FRI FEB 16 2007

...STRONG WINDS TO MOVE IN TONIGHT... 

NEZ016-017-030>033-042-043-162230-
/O.CAN.KOAX.WI.Y.0005.000000T0000Z-070217T0600Z/
ANTELOPE-PIERCE-BOONE-MADISON-STANTON-CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...NELIGH...PIERCE...ALBION...NORFOLK...
STANTON...WEST POINT...COLUMBUS...SCHUYLER
324 PM CST FRI FEB 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

$$

NEZ078-088>090-092-170530-
/O.NEW.KOAX.WI.Y.0006.070217T0000Z-070217T1200Z/
SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
INCLUDING THE CITIES OF...CRETE...FAIRBURY...BEATRICE...
TECUMSEH...PAWNEE CITY
324 PM CST FRI FEB 16 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. 

VERY STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 45
MPH ARE EXPECTED TONIGHT. EXPECT SOME FLURRIES OR A CHANCE OF
LIGHT SNOW. THE COMBINATION OF STRONG WINDS AND FLURRIES OR LIGHT
SNOW MAY PRODUCE SOME SNOW AND BLOWING SNOW...REDUCING
VISIBILITIES TO A MILE OR TWO.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:50 AM CST, 29 minutes earlier.

Area forecast discussion, Feb 16, 3:50 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
350 AM CST FRI FEB 16 2007

.DISCUSSION...
PRECIP CHANCES/TYPES AND WIND TODAY/TONIGHT ARE THE MAIN FORECAST
CONCERNS.

CLIPPER SYSTEM IS STILL ON TRACK TO AFFECT THE PLAINS THIS
AFTERNOON AND TONIGHT. MODELS ARE FAIRLY SIMILAR WITH THE TRACK OF
THE SURFACE LOW...BUT DIFFER ON PRECIP AMOUNT/AXIS. 00Z AND 06Z
NAM FORECASTS ARE UNCHARACTERISTICALLY MORE BULLISH THAN GFS WITH
QPF...PAINTING OVER A HALF INCH OF LIQUID IN OUR NORTH AND
NORTHEAST CWA. GFS/RUC ARE MORE SIMILAR AND LESS THAN HALF OF THAT
AMOUNT. GIVEN FAST MOVING NATURE OF CLIPPER SYSTEMS...AM INCLINED
TO SIDE WITH LESSER QPF AMOUNTS OF GFS/RUC...AND THIS AGREES WITH
HPC QPF FORECASTS.

AS SYSTEM APPROACHES THIS AFTERNOON...EXPECT PRECIP TO BREAK OUT
IN THE NORTHERN CWA NEAR OR JUST PAST NOON. INITIAL PRECIP TYPES
MAY BRING A MIX OF SLEET/RAIN/SNOW AS NOSE OF WARM AIR WILL SURGE
NORTHEAST AHEAD OF MAIN LOW PRESSURE AREA. COULD EVEN SEE A BRIEF
PERIOD OF FREEZING RAIN IF SURFACE TEMPERATURES DONT RESPOND TO
STRONG WARM ADVECTION AS CURRENTLY THINKING. STILL THINK ANY MIX
WILL BE RELATIVELY BRIEF AND A SWITCH TO SNOW WILL OCCUR QUICKLY
AFTER PRECIP BEGINS WITH EVAPORATIONAL COOLING WET BULBING TEMPS
BELOW FREEZING UNDER COLD AIR ALOFT. HAVE PLACED HIGHEST QPF AND
THUS SNOW TOTALS ALONG AND JUST LEFT OF EXPECTED SURFACE LOW
TRACK...A TRIED AND TRUE FORECAST COOKBOOK METHOD...SO WILL HAVE
TO WATCH HOW THIS TRACK WORKS OUT. NORTHERN AREAS OF THE CWA WILL
SEE SNOW DEVELOP FIRST THIS AFTERNOON...WITH A RAPID SPREAD TO THE
SOUTHEAST COVERING AREAS IN THE NORTHEAST CWA. STRONG WINDS ALSO
EXPECTED NEAR AND BEHIND THIS SYSTEM...SO WHERE SNOW AMOUNTS WILL
APPROACH 3 INCHES...EXPECT SOME BLOWING OF SNOW WILL BE POSSIBLE.
HOWEVER WITH TEMPERATURES IN THE 20S OR EVEN HIGHER...MAY NOT SEE
AS MUCH BLOWING SNOW AS IF TEMPS WERE COLDER. WILL ISSUE WINTER
WEATHER ADVISORY FOR THOSE AREAS ALONG THE NORTHERN PERIPHERY OF
THE CWA. SNOW TOTALS WILL TAPER TO THE SOUTHWEST WITH THE OMAHA
METRO LIKELY SEEING 1 OR 2 INCHES AND AN INCH OR LESS IN LINCOLN
AND SOUTH AND WEST.

WINDS WILL BE STRONGEST TONIGHT AND WILL LIKELY FOCUS OVER CENTRAL
NEBRASKA WHERE MOMENTUM TRANSFER WILL BE MORE LIKELY UNDER STACKED
JET SEGMENTS BETWEEN THE SURFACE AND 700MB. NORTHWEST CWA IS NEAR
ENOUGH THIS AXIS SO HAVE PLACE WIND ADVISORY THERE. MAY HAVE TO
ADJUST THIS SOUTH AND EAST WITH AFTERNOON PACKAGE...BUT AS CLIPPER
SYSTEM RACES SOUTHEAST...PRESSURE GRADIENT SHOULD RELAX ENOUGH TO
KEEP WINDS BELOW ADVISORY LEVELS.

PRECIP SHOULD END SHORTLY AFTER MIDNIGHT BUT ANOTHER SHOT OF MID
LEVEL MOISTURE AS DEPICTED ON THE GFS MAY BRING SOME FLURRIES TO
PARTS OF THE CWA ON SATURDAY. WILL HAVE TO ADD THIS TO LATER
FORECASTS IF IT LOOKS SIGNIFICANT...BUT FOR NOW WARMER
TEMPERATURES LOOKS TO BE MAIN WEATHER STORY. 850 TEMPS TRY TO WARM
A COUPLE OF DEGREES SATURDAY WITH PLENTY OF MIXING PUSHING TEMPS
NEAR FREEZING. A RETURN TO SOUTHERLY SURFACE WINDS...SUNSHINE AND
850 TEMPS ABOVE FREEZING POINT TO HIGHS WELL ABOVE FREEZING SUNDAY
WITH THE SOUTHWEST CWA THE WARMEST.

HAVE NOT CHANGED FORECAST BEYOND SUNDAY. ANOTHER QUICK SYSTEM
ROLLING THROUGH THE PLAINS COULD BRING A RAIN/SNOW MIX TUESDAY
MORNING...BUT OTHERWISE TEMPERATURES WILL BE IN THE 30S OR 40S ON
AVERAGE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR NEZ011-012-015-018-034.

     WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
     FOR NEZ016-017-030>033-042-043.

IA...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR IAZ043-055-056.

&&

DERGAN
Hazardous weather outlook, Feb 15, 5:00 PM CST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CST THU FEB 15 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-161200-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND FRIDAY

A STRONG UPPER LEVEL DISTURBANCE WILL START TO AFFECT THE AREA
ON FRIDAY. THIS WILL BRING THE CHANCE FOR A MIX OF SNOW...SLEET
AND LIGHT RAIN. SOME SNOW ACCUMULATION IS POSSIBLE...ESPECIALLY
ACROSS NORTHEAST NEBRASKA AND SOUTHWEST IOWA...BUT AMOUNTS WILL
BE MAINLY LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THE SYSTEM MENTIONED PREVIOUSLY WILL CONTINUE TO AFFECT THE AREA
FRIDAY NIGHT...WITH POTENTIAL FOR MORE LIGHT SNOW. IN ADDITION...
STRONG NORTH AND NORTHWEST WINDS GUSTING TO 40 MPH OR MORE WILL
ACCOMPANY THE STORM SYSTEM. THIS MAY LEAD TO WIDESPREAD AREAS OF
BLOWING AND DRIFTING SNOW...REDUCING VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY.

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:11 AM CSTWinter Weather AdvisoryOAXBurt, Cedar, Knox, Thurston, Wayne11 hr
Feb 16, 12:56 PM CSTFreezing Rain AdvisoryOAXGage, Jefferson, Pawnee, Saline2 hr
Feb 16, 3:18 PM CSTSnow and Blowing Snow AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 19 more12 hr
Feb 16, 3:24 PM CSTWind AdvisoryOAXAntelope, Boone, Butler, Cedar, Colfax, Gage and 11 more12 hr

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.